Illinois, 2019Strong Wind in Illinois, February 12 to 13, 2019
February 12 to 13, 2019 · NWS ILX · 1 event in 1 county or zone
Deepening low pressure centered over the Great Lakes brought strong westerly winds to central Illinois from the afternoon of February 12th through the early morning of February 13th. Peak wind gusts reached 40-45mph.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Deepening low pressure centered over the Great Lakes brought strong westerly winds to central Illinois from the afternoon of February 12th through the early morning of February 13th. Peak wind gusts reached 40-45mph. Power lines were blown down in the town of Laura in northwest Peoria County and scattered power outages were reported across the county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Feb 12, 11:14 AM CST, 46 minutes earlier.
Area forecast discussion, Feb 12, 11:14 AM CST, 46 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1114 AM CST Tue Feb 12 2019
.UPDATE...
Issued at 1114 AM CST Tue Feb 12 2019
Forecast has already been updated several times to account for
ongoing precip with a mix of rain and snow moving across the mid
sections and then mix of light freezing drizzle/rain and snow
moving across the north portions of the area. Radar returns
continue to show more precip moving in from Iowa and will likely
continue across the advisory area during the afternoon. Therefore
have extended the winter advisory through the afternoon, now
ending at 6pm. On top of this, the wind advisory will begin at
noon and still continue into tonight. Temps still expected to drop
through the afternoon into the evening hours as cold air advects
into the area, along with the gusty winds. Update has already been
sent to account for extending winter advisory and other changes to
precip type and pops.
&&
.SHORT TERM...(Today and tonight)
ISSUED AT 324 AM CST Tue Feb 12 2019
Well another eventful night behind the keyboard, and computer
screen. Biggest challenge was timing of low pressure system
moving through region, appears it is moving slightly faster than
planned and PoPs will need touched again shortly after completion
of AFD. Short range models had a slower progression of the system,
and all collaboration was in good agreement on a 12z exit of IL
into IN. Looks like the rain core will be completely out of
eastern and southern IL over the next hour. The winter weather
advisory over north central Illinois was reduced to locations in
northwest Illinois through midday. Temperatures in this area
remain near freezing and will begin to fall after sunrise. Some
light freezing drizzle or fog will be possible early this morning,
then the chance for mixed precip will linger from 12-18z.
Winds are calming over central Illinois as the low core slides
overhead, bringing the development of fog to the region this
morning. Using GOES-16 night fog, visual agreement between the
front line of fog and the backside of rainfall is clearly
supporting the possibility of dense fog. As the morning continues,
winds will increase from the west, approaching criteria range at
18z, therefore a wind advisory will be issued for the afternoon
and evening across the entire CWA.
A weak disturbance will move into the region late morning,
bringing the chance for very light precipitation along a St. Louis
to Chicago line. Some additional light snow could be possible this
afternoon along and north of I-74, as wrap around precipitation is
being shown to develop according to short range models (HRRR and
NAM12).
Once this all moves out of the region late evening into the
overnight, colder temperatures will filter in from the west
northwest.
.LONG TERM...(Wednesday through Monday)
ISSUED AT 324 AM CST Tue Feb 12 2019
Dry weather arrives midweek, and will linger into the second half
of this week, before the next system develops in the lower Great
Lakes region. This could bring some precipitation to portions of
IL as a cold front forms over the area Thursday. Model evaluation
of 00z mid range forecasts (GFS, Fv3, Canadian and ECMWF) have
varying precipitation points. The GFS and Fv3 have the system
arriving Thursday afternoon, with development of precip over
central Illinois. The Canadian is very slow to the event, holding
the start time to Friday morning with no precip to begin. The
ECMWF has the system moving through Thursday evening, but does not
have much precipitation currently forecast.
Since the bulk of analysis was focused on the current forecast,
the remainder of the long term period was left alone with the
Forecast Builder run and output. More examination will be
performed midweek.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1114 AM CST Tue Feb 12 2019
IFR conditions will continue for sites where it is precipitating
through the afternoon, mainly BMI/DEC/CMI, but also PIA as more
precip moves into the area. As precip moves east conditions will
improve to Mvfr as cigs rise to around 1.5kft. BMI and CMI will
be last to see this occur as they will also be last to see end of
the precip. MVFR cigs will continue into the evening hours at all
sites and then scattering out and clearing of clouds will occur
late tonight through early tomorrow morning. Expecting sunny skies
tomorrow. West to northwest winds will be very gusty this
afternoon and into tonight with gusts as high as 35-40kts. Speeds
will decrease after midnight. Winds will become southwest during
the day tomorrow and decrease in speed as high pressure ridge
begins to move into the area.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 3 AM CST Wednesday for ILZ027>031-036>038-
040>057-061>063-066>068-071>073.
Winter Weather Advisory until 6 PM CST this evening for
ILZ027>031-036-037.
&&
UPDATE...Auten
SHORT TERM...Baker
LONG TERM...Baker
AVIATION...Auten
Hazardous weather outlook, Feb 12, 11:30 AM CST, 30 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1130 AM CST Tue Feb 12 2019
ILZ027>031-036-037-131200-
Fulton-Knox-Marshall-Peoria-Stark-Tazewell-Woodford-
1130 AM CST Tue Feb 12 2019
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WIND ADVISORY IN EFFECT UNTIL 3 AM CST WEDNESDAY...
This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A mix of light freezing rain and snow will occur today.
Additional ice accumulations of a light glaze and snowfall of less
than 1 inch are expected.
Strong westerly winds will develop this afternoon and evening.
Gusts will reach 40 to 50 mph at times.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
Another storm system will affect the area later this
week...potentially bringing a light accumulation of snow on
Friday.
Flooding will continue along the Illinois River through the entire
period.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight.
ILZ038-040>057-061-131200-
Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon-
Mason-McLean-Menard-Morgan-Moultrie-Piatt-Sangamon-Schuyler-Scott-
Shelby-Vermilion-
1130 AM CST Tue Feb 12 2019
...WIND ADVISORY IN EFFECT UNTIL 3 AM CST WEDNESDAY...
This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
Strong westerly winds will develop this afternoon and evening.
Gusts will reach 40 to 50 mph at times.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
Another storm system will affect the area later this
week...potentially bringing a light accumulation of snow on
Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight.
ILZ062-063-066>068-071>073-131200-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
1130 AM CST Tue Feb 12 2019
...WIND ADVISORY IN EFFECT UNTIL 3 AM CST WEDNESDAY...
This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
Strong westerly winds will develop this afternoon and evening.
Gusts will reach 40 to 50 mph at times.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
Another storm system will affect the area later this
week...potentially bringing a light accumulation of snow on
Friday.
Flooding will continue along the Wabash, Little Wabash, and
Embarras rivers through the entire period.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight.
HJS
In the hours before
Local storm report, Feb 12, 8:57 AM CST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
857 AM CST TUE FEB 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FREEZING RAIN ALTONA 41.12N 90.16W
02/12/2019 M0.30 INCH KNOX IL CO-OP OBSERVER
0.3 ICE ACCUMULATION.
0700 AM FREEZING RAIN TOULON 41.09N 89.86W
02/12/2019 M0.25 INCH STARK IL PUBLIC
0.25 INCHES OF ICE ACCUMULATION.
0700 AM FREEZING RAIN LACON 41.02N 89.41W
02/12/2019 M0.20 INCH MARSHALL IL CO-OP OBSERVER
0.2 ICE ACCUMULATION.
&&
BOUSLEYLocal storm report, Feb 12, 9:31 AM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
931 AM CST TUE FEB 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FREEZING RAIN 8 SE WYOMING 40.98N 89.66W
02/12/2019 M0.20 INCH STARK IL PUBLIC
MEASURED BETWEEN 1/8 INCH TO 1/4 INCH OF ICE
ACCUMULATION.
&&
BOUSLEYLocal storm report, Feb 12, 10:13 AM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1013 AM CST TUE FEB 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FREEZING RAIN ALTONA 41.12N 90.16W
02/12/2019 M0.30 INCH KNOX IL CO-OP OBSERVER
0.3 ICE ACCUMULATION.
0700 AM FREEZING RAIN TOULON 41.09N 89.86W
02/12/2019 M0.25 INCH STARK IL PUBLIC
0.25 INCHES OF ICE ACCUMULATION.
0700 AM FREEZING RAIN LACON 41.02N 89.41W
02/12/2019 M0.20 INCH MARSHALL IL CO-OP OBSERVER
0.2 ICE ACCUMULATION.
0800 AM FREEZING RAIN 8 SE WYOMING 40.98N 89.66W
02/12/2019 M0.20 INCH STARK IL PUBLIC
MEASURED BETWEEN 1/8 INCH TO 1/4 INCH OF ICE
ACCUMULATION.
&&
BOUSLEYStrong Wind, Peoria
- When
- February 12, 12:00 PM CST to February 13, 3:00 AM CST
- Where
- Peoria forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 40.788, -89.760 (the zone’s center; the record gives no point)
Power lines were blown down in Laura.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flows and Flooding in California, February 12 to 15, 20191 death · 2 injured · $23,000 · 79 kt wind · 167 events
- Flash Flooding and Flooding in California, February 12 to 15, 20194 injured · $760,000 · 37 events
- Tornadoes and Damaging Winds in Georgia, February 12, 2019$451,000 · EF0 · 26 events
- Winter Storm and Winter Weather in Vermont, February 12 to 13, 2019$160,000 · 16 events
- Ice Storm in Ohio, February 12, 2019$150,000 · 1 event
- Winter Storm in New York, February 12 to 13, 2019$90,000 · 9 events
- Winter Storm and Flooding in California, February 12 to 17, 2019$3,000 · 0.25 in hail · 40 events
- Ice Storm and Winter Storm in Michigan, February 12 to 13, 2019$50,000 · 3 events
- Tornado and Hail in South Carolina, February 12, 2019$60 · EF1 · 12 events
- High Wind in North Carolina, February 12 to 13, 2019$43,000 · 55 kt wind · 3 events
- Winter Storm and Winter Weather in New York, February 12 to 13, 2019$5,000 · 29 events
- Winter Storm in Michigan, February 12 to 13, 201925 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 806077.